I have had a terrible cough that's lasted over two weeks now.. It started out one day with slight coughing that got worse. The next day, I was unable to get out of bed, with a slight fever and chills, but got much sicker. The cough was very dry and I started to lose my voice. I was whispering for a few days afterwards, continuing to cough. I went to see a doctor, who prescribed me antibiotics z-pak, and concluded I had a normal cold. I took Tylenol Cough + Cold for a few more days. My cough was still getting worse, with some mucus I would cough up. I would cough until I got dizzy, and headaches would result. It looked like I was getting better after the first few days, but it would get worse the next day. Then I went to another dr. who gave me Tessalon pearls - which didn't work. I did not have the flu at this point (1 week since it started). My cough continued for so long and hard, I began to develop a chest pain on my right side. I had to hold in my coughs, because it was so painful. Yet, I continued coughing hard. I finally gave up and went to see a 3rd dr.,, who said I had the flu, and who prescribed codeine, tamiflu and the purple round breathing item for potential asthma. I have taken it for 3 days now, and the severity of my coughs have lessened, but I am experiencing pain that has moved to my lower sternum. Last night I was coughing up again.. Is this a sign of pneumonia? Is the chest pain a normal side effect that will go away and not cause any long-term damage? Or have I developed bronchitis? Should I go to see another doctor? I have already taken about 2 weeks off from work, and have run out of personal days and vacation time..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.